Alert archive / California / Wind Advisories in 2007
Wind Advisory 114, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Sep 4, 2007, 2:23 PM PDT. It took effect at Sep 4, 2007, 5:00 PM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Sep 4, 2007, 2:23 PM PDT (21:23 UTC)
- In effect from
- Sep 4, 2007, 5:00 PM PDT
- Expired
- Sep 5, 2007, 2:32 AM PDT
- In force
- 10 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KLOX 042123 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 223 PM PDT TUE SEP 4 2007 ...WIND ADVISORY IN EFFECT THROUGH AND BELOW PASSES AND CANYONS OF SOUTHERN SANTA BARBARA COUNTY... .STRONG NORTHWEST FLOW HAS REFORMED ONCE AGAIN OVER NORTHERN SANTA BARBARA COUNTY THIS AFTERNOON...WHICH WILL CAUSE GUSTY NORTHWEST TO NORTH FLOW THROUGH AND BELOW THE PASSES AND CANYONS OF THE SANTA YNEZ MOUNTAIN RANGE BY LATE THIS AFTERNOON. THESE WINDS SHOULD PEAK NEAR MIDNIGHT...THEN DIMINISH LATER TONIGHT. CAZ039-050330- /O.NEW.KLOX.WI.Y.0114.070905T0000Z-070905T1100Z/ SANTA BARBARA COUNTY SOUTH COAST- 223 PM PDT TUE SEP 4 2007 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 AM PDT WEDNESDAY. AREAS OF NORTHWEST TO NORTH WINDS FROM 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL FORM BELOW PASSES AND CANYONS OF SOUTHERN SANTA BARBARA COUNTY. THE STRONGEST WINDS ARE EXPECTED BETWEEN GAVIOTA PASS AND SAN MARCOS PASS...ESPECIALLY BELOW LAS FLORES CANYON. MOTORISTS IN THIS AREA SHOULD BE PREPARED FOR SUDDEN CROSS WINDS...ESPECIALLY ALONG HIGHWAYS 101 AND 154. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ052-050330- /O.NEW.KLOX.WI.Y.0114.070905T0000Z-070905T1100Z/ SANTA BARBARA COUNTY MOUNTAINS- 223 PM PDT TUE SEP 4 2007 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 AM PDT WEDNESDAY. AREAS OF NORTHWEST TO NORTH WINDS FROM 30 TO 40 MPH WITH GUSTS TO 45 MPH WILL FORM THROUGH AND BELOW PASSES AND CANYONS OF SOUTHERN SANTA BARBARA COUNTY. THE STRONGEST WINDS ARE EXPECTED BETWEEN GAVIOTA PASS AND SAN MARCOS PASS...ESPECIALLY THROUGH LAS FLORES CANYON. MOTORISTS IN THIS AREA SHOULD BE PREPARED FOR SUDDEN CROSS WINDS...ESPECIALLY ALONG HIGHWAYS 101 AND 154. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KITTELL/SWEET
2 follow-up statements
000 WWUS76 KLOX 050329 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 829 PM PDT TUE SEP 4 2007 ...WIND ADVISORY IN EFFECT THROUGH AND BELOW PASSES AND CANYONS OF SOUTHERN SANTA BARBARA COUNTY... .STRONG AND GUSTY NORTHWEST WINDS WILL AFFECT AREAS BELOW AND THROUGH THE PASSES AND CANYONS OF THE SANTA YNEZ MOUNTAINS AND SANTA BARBARA COUNTY SOUTH COAST OVERNIGHT. THE GUSTY WINDS ARE EXPECTED TO DIMINISH LATE TONIGHT. CAZ039-051100- /O.CON.KLOX.WI.Y.0114.000000T0000Z-070905T1100Z/ SANTA BARBARA COUNTY SOUTH COAST- 829 PM PDT TUE SEP 4 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT WEDNESDAY. AREAS OF NORTHWEST TO NORTH WINDS FROM 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED BELOW PASSES AND CANYONS OF SOUTHERN SANTA BARBARA COUNTY OVERNIGHT BEFORE DIMINISHING LATE. THE STRONGEST WINDS ARE EXPECTED BETWEEN GAVIOTA PASS AND SAN MARCOS PASS...ESPECIALLY BELOW LAS FLORES CANYON. MOTORISTS IN THIS AREA SHOULD BE PREPARED FOR SUDDEN CROSS WINDS...ESPECIALLY ALONG HIGHWAYS 101 AND 154. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ052-051100- /O.CON.KLOX.WI.Y.0114.000000T0000Z-070905T1100Z/ SANTA BARBARA COUNTY MOUNTAINS- 829 PM PDT TUE SEP 4 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT WEDNESDAY. AREAS OF NORTHWEST TO NORTH WINDS FROM 30 TO 40 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED THROUGH AND BELOW PASSES AND CANYONS OF SOUTHERN SANTA BARBARA COUNTY OVERNIGHT BEFORE DIMINISHING LATE. THE STRONGEST WINDS ARE EXPECTED BETWEEN GAVIOTA PASS AND SAN MARCOS PASS...ESPECIALLY THROUGH LAS FLORES CANYON. MOTORISTS IN THIS AREA SHOULD BE PREPARED FOR SUDDEN CROSS WINDS...ESPECIALLY ALONG HIGHWAYS 101 AND 154. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SIRARD
000 WWUS76 KLOX 050932 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 232 AM PDT WED SEP 5 2007 ...WIND ADVISORY CANCELLED FOR SOUTHERN SANTA BARBARA COUNTY... .THERMAL AND SURFACE GRADIENTS ARE RELAXING EARLY THIS MORNING AS ONSHORE FLOW ESTABLISHES OVER SOUTHERN SANTA BARBARA COUNTY. AN ONSHORE FLOW PATTERN WILL CONTINUE TO DEVELOP OVER THE AREA THROUGH LATE WEEK BRINGING COOLER CONDITIONS. CAZ039-052-051045- /O.CAN.KLOX.WI.Y.0114.000000T0000Z-070905T1100Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- 232 AM PDT WED SEP 5 2007 ...WIND ADVISORY IS CANCELLED FOR SOUTHERN SANTA BARBARA COUNTY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY FOR THE SOUTH COAST AND MOUNTAINS OF SANTA BARBARA COUNTY. LOCAL NORTH WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH COULD STILL OCCUR EARLY THIS MORNING BELOW PASSES AND CANYONS BETWEEN GAVIOTA AND MONTECITO...BUT THE WINDS ARE NOT EXPECTED TO BECOME WIDESPREAD. ONSHORE FLOW IS ESTABLISHING ALONG THE COAST OF SOUTHERN SANTA BARBARA COUNTY AND WILL STRENGTHEN OVER THE AREA. $$ HALL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Sep 4, 10:50 AM PDT, 3 hours 33 minutes earlier.
Area forecast discussion, Sep 4, 10:50 AM PDT, 3 hours 33 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1050 AM PDT TUE SEP 4 2007 UPDATED AVIATION DISCUSSION AND ADVISORIES SECTION .SHORT TERM...A TROUGH WAS MOVING ON TO THE WEST COAST THIS MORNING. THIS TROUGH WILL CAUSE SIGNIFICANT CHANGES IN THE WEATHER PATTERN AND BRING RELIEF TO THOSE WEARY OF THE HOT CONDITIONS OF THE LAST FEW DAYS. LOW CLOUDS AND FOG HAVE RETURNED TO THE CENTRAL COAST AND HIGH TEMPERATURES THERE WILL BE MUCH COOLER TODAY. SOUTH OF POINT CONCEPTION...COOLER TEMPERATURES ARE EXPECTED TODAY AS WELL...HOWEVER THE LOW CLOUDS AND FOG WILL NOT RETURN UNTIL TONIGHT AS STRONG LOW-LEVEL NORTHWEST FLOW IN THE COASTAL WATERS SPINS UP AN EDDY. THE RETURN OF LOW CLOUDS AND FOG...ONSHORE GRADIENTS AND LOWER HEIGHTS AND THICKNESS ASSOCIATED WITH THE TROUGH ALL POINT TO ADDITIONAL COOLING BY WEDNESDAY. WINDS WILL BECOME A CONCERN LATER TODAY AND TONIGHT ACROSS SANTA BARBARA COUNTY AS A STRONG PRESSURE GRADIENT DRIVEN WIND WILL OCCUR THROUGH AND BELOW PASSES AND CANYONS OF THE SANTA YNEZ MOUNTAINS. THE WINDS ARE EXPECTED TO EXCEED WIND ADVISORY CRITERIA AND A WIND ADVISORY WILL LIKELY BE ISSUED WITH THE AFTERNOON PACKAGE. THE TROUGH WILL ALSO BE RESPONSIBLE FOR THE REDUCTION OR ELIMINATION OF AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE MOUNTAINS AND DESERTS. A SLIGHT CHANCE OF THUNDERSTORMS CONTINUES THIS AFTERNOON FOR EASTERN PORTIONS OF THE LOS ANGELES COUNTY MOUNTAINS AND DESERTS. OTHERWISE...THE MOISTURE NEEDED FOR THUNDERSTORM PRODUCTION WILL GET PUSHED EAST OF OUR AREA BY WEDNESDAY. .LONG TERM...FROM PREVIOUS DISCUSSION...NOT MUCH CHANGE THU NIGHT AND FRI...WITH LOW CLOUDS AND FOG IN MOST CSTL AREAS...SPREADING LOCALLY INTO THE VLYS. MAX TEMPS SHOULD BE SIMILAR TO THU IN MOST AREAS...GENERALLY A FEW DEGREES BELOW NORMAL W OF THE MTNS...AND NEAR NORMAL IN THE MTNS AND DSRTS. HGTS/THICKNESSES WILL SLOWLY RISE ACRS THE AREA OVER THE WEEKEND AS UPPER RIDING BEGINS TO BUILD BACK INTO THE REGION. XPCT MARINE LAYER TO SHRINK IN DEPTH...WITH ANY STRATUS LIKELY CONFINED TO THE CSTL PLAIN SAT THRU MONDAY. MAX TEMPS SHOULD RISE GRADUALLY EACH DAY...BACK TO ABOVE NORMAL LEVELS IN MOST AREAS BY SUN OR MON. && .AVIATION...04/1750Z... VFR CATS WILL PREVAIL INTO THE EVENING. THUNDERSTORM THREAT OVER MOUNTAINS AND DESERTS ARE SIGNIFICANTLY LESS THAN PREVIOUS DAYS. WINDY CONDITIONS ARE EXPECTED AT KSBP AND KSMX BETWEEN 20Z AND 02Z WITH GUSTS IN THE UPPER 20 KT RANGE LIKELY. LLWS WILL BE A CONCERN AGAIN AT KSBA BETWEEN 02Z AND 12Z WITH ANOTHER STRONG SUNDOWNER EXPECTED. EDDY SHOULD STRENGTHEN OVERNIGHT S OF KSBA...WHICH SHOULD HELP STRATUS TO FORM ALONG THE COAST KOXR AND SOUTHWARD. KLAX...VFR CONDITIONS WILL PREVAIL THROUGH THIS EVENING. TYPICAL WESTERLY SEABREEZE NEAR 12 KT WILL CONTINUE THROUGH ABOUT 03Z. MOSTLY MVFR STRATUS HAS A GOOD CHANCE TO RETURN OVERNIGHT...WITH A WINDOW OF ARRIVAL BETWEEN 07Z AND 12Z. KBUR...VFR CONDITIONS WILL PREVAIL THROUGH THIS EVENING. TYPICAL SOUTHERLY SEABREEZE NEAR 10 KT WILL OCCUR BETWEEN 20Z AND 02Z. THERE IS A SMALL CHANCE OF IFR CIGS MAKING INTO AIRPORT AFTER 11Z. .LOX WATCHES/WARNINGS/ADVISORIES... GALE WARNING (SEE LAXCWFLOX). SMALL CRAFT ADVISORY (SEE LAXCWFLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). && PUBLIC...SWEET/BRUNO AVIATION...KITTELL WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Sep 4, 6:00 AM PDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT TUE SEP 4 2007 CAZ034>041-044>047-051>054-059-087-088-051300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- 600 AM PDT TUE SEP 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT A STRONG NORTHWEST FLOW WILL CONTINUE GALE CONDITIONS ACROSS THE OUTER WATERS...WHILE AN INCREASED LONG PERIOD SOUTHERLY SWELL WILL CONTINUE TO BRING A HIGH RIP CURRENT RISK TO THE BEACHES OF LOS ANGELES AND VENTURA COUNTY. AREAS OF NORTHWEST TO NORTH WINDS 30 TO 40 MPH WITH LOCAL GUSTS TO 50 MPH ARE EXPECTED TO OCCUR AGAIN TONIGHT BELOW AND THROUGH PASSES AND CANYONS OF THE SANTA YNEZ RANGE AND ADJACENT SOUTH COAST AREAS. THESE STRONG DOWNSLOPE WINDS COULD CREATE CRITICAL FIRE WEATHER CONDITIONS. * GALE WARNING...............SEE FZUS56 KLOX - CWFLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. HALL
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 7:17 PM PDT | Wind Advisory | LOX | 11 hr | |
| Sep 3, 8:51 PM PDT | Red Flag Warning | LOX | 9 hr |
Nearby
Wind Advisories in California, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.